Ask a doctor

I Had my First Botox Injection for Hemi-facial Spasms on Monday. Is There Any Danger of Getting Botulism from These Injections?

Doctor Answers (1)

Botulism After Botox

+2

Assuming that your Doctor is using FDA approved Botox, the short answer is "no".  The amount of Botox used for cosmetic and therapeutic treatments is far smaller than a toxic dose of botulinum toxin type A.  There are a few case reports in Florida of patients receiving research grade botulinum toxin type A that was intended for laboratory use who developed botulism.  However, this has never happened (to my knowledge) with Botox that is FDA approved and intended for sale in the United States. 


Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.